• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine increasing impulsivity?

P

Pffft

Well-known member
Joined
Apr 23, 2012
Messages
1,052
Hello, I am on venlafaxine I have been on it for about 5-6 weeks now. The first 2 wees i was on 37.5 twice a day. after that i was on 75mg (i think its that) twice a day for about 3 weeks and no I am on 112.5mg twice a day. I have been on this dosage for about 5 days now and to be honest it's like I am always looking for a buzz which usually comes when I am driving.

Yesterday I was driving my car and my friend was behind in her car and she said that she was shocked with an overtake that I did and said I was driving like a maniac. She has been in my car loads and knows how I drive but she actually seemed shocked by what I did which is surprising.

I also went to overtake a mini bus and misjudged the situation, so much so the mini bus decreased it's speed so I could get in, in time before a possible collision with the oncoming car. Don't get me wrong, it was by no means close but I don't know what would have happened if the mini bus driver hadn't have slowed down. The scary thing was, was that once I initially pulled out I did have quite a big amount of doubt in my mind that I would get passed but I still went through with it.

I am now avoiding roads where the speed limit is above 40mph as this is when I can be a bit silly. I usually am careful but these 2 incidents and with how I feel I am constantly craving a rush on country roads is scaring me.

Also, when i was driving down a narrow road (its hard for 2 cars to pass) i came up to car who was quite far down the narrow point and then 2 oncoming cars and I was about to get out the car to go storming over to tell the car which i was behind to reverse back and stop being an idiot. It turns out that the driver was actually waiting because the oncoming cars were parking in a little alley way. I usually take a bit of time assessing the situation before I jump in but on this occasion it was like I had no control.

Has anyone else experienced this?
 
W

waitingforsummer

Guest
Hi, when I started venlafaxine and at each dose increase I also had an increase in my impulsively. For the 1st 2-3 weeks after the dose increases I also had a massive increase in my anxiety levels and felt very very agitated and couldn't sit still. The good news is that this does seem to settle down a bit with time. I've been on the same dose now for 2 months and things are a bit better...hopefully the same thing will happen for you. I do still have some quite intense periods of restlessness and anxiety....but overall it is a bit better. I do understand what you are experiencing OP....I would be very reluctant to increase my dose again because it is a horrible and out of control feeling. I hope it settles down for you in time.
 
W

waitingforsummer

Guest
Poopy, I can't stop because I get horrendous withdraws symptoms. I got horrendous withdrawal when I stopped sertraline last year... after 5 months off sertraline I was still dizzy and sick. And sertraline never helped depression for me in the first place. So I then started venlafaxine which stopped the sertraline withdrawal symptoms. If I accidentally miss one dose of venlafaxine I get withdrawals back....so sick and dizzy I cannot function. I've given up trying to taper off a long time ago, it doesn't change anything. I'm resigned to staying on it now. Also, it has pretty much cured my depression so I can do things again. But yeah, I am more anxious and at times agitated....so it is not ideal at all.
 
Last edited by a moderator:
K

Karolina1

Well-known member
Joined
Aug 31, 2018
Messages
52
Location
New Jersey
I'm karolina. And I'm on the exact same dose exact same time. I don't know if I should stay on this medication I'm very scared about if you miss a dose it takes one week to come back from it. And my problem is Extreme severe anxiety whenever I've increase or decrease the dose. Plus I have a hand tremor and my depression is not gone away. Although it's not big time depression I feel like the actual medication brought on the depression
 
Top